Isolated hemopericardium after initiation of rivaroxaban: Implications and potential mechanisms

  • Adwait Mehta Texas Heart Institute, Texas, United States.
  • David Burkland Texas Heart Institute; Baylor College of Medicine, Texas, United States.
  • Nilesh Mathuria | nimathuria@texasheart.org Texas Heart Institute, Texas, United States.

Abstract

Direct oral anticoagulants have become increasingly used for atrial fibrillation and venothromboembolic disease. Thus far, there have been a few published cases of pericardial effusion associated with rivaroxban. However, there has been little published regarding the effects of concurrent medications and their effect on the cytochrome enzyme systems involved in rivaroxaban metabolism. We present a case of a 76-year-old female who develops a spontaneous haemopericardium after initiating rivaroxaban. After thorough medical reconciliation, we offer pharmacokinetic mechanisms that may have contributed to the haemopericardium. This case demonstrates the importance of reviewing patients medication lists and utilizing basic pharmacokinetics to prevent adverse events.

Downloads

Download data is not yet available.
Published
2019-01-30
Section
Case Reports
Keywords:
direct oral anticoagulants, rivaroxaban, pericardial effusion
Statistics
Abstract views: 371

PDF: 210
HTML: 15
Share it
Bookmark and Share

PlumX Metrics

PlumX Metrics provide insights into the ways people interact with individual pieces of research output (articles, conference proceedings, book chapters, and many more) in the online environment. Examples include, when research is mentioned in the news or is tweeted about. Collectively known as PlumX Metrics, these metrics are divided into five categories to help make sense of the huge amounts of data involved and to enable analysis by comparing like with like.

How to Cite
Mehta, A., Burkland, D., & Mathuria, N. (2019). Isolated hemopericardium after initiation of rivaroxaban: Implications and potential mechanisms. Clinics and Practice, 9(1). https://doi.org/10.4081/cp.2019.1096